MAUDE Adverse Event Report: WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 9MM TI CANNULATED TIBIAL NAIL-EX/330MM-STERILE; NAIL,FIXATION,BONE

WRIGHTS LANE : SYNTHES USA PRODUCTS LLC 9MM TI CANNULATED TIBIAL NAIL-EX/330MM-STERILE; NAIL,FIXATION,BONE
Model Number 04.004.346S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient identifier, age, date of birth, and weight not available for reporting.Date of infection onset is unknown date in 2017.: device is not expected to return.Device history review: manufacturing location: (b)(4).Manufacturing date: 09-may-2017; expiration date: 30-apr-2026.Component parts reviewed: raw material received from nf & m international.Certificate of report for titanium meet specification.Raw material receiving/putaway checklist meets requirement.No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.¿sterility documentation was reviewed and determined to be conforming.¿ the investigation could not be completed; no conclusion could be drawn, as no product was received.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient was originally implanted with a tibial nail and four unknown interlocking screws on an unknown date as treatment for a fracture.On an unknown date, post-operative, the patient developed an unspecified infection.Reportedly, the patient had redness and swelling around the incision site.It is unknown if the patient had pain or discomfort related to this event.The patient had hardware removal surgery on (b)(6) 2017 the tibial nail and four unknown screws were removed intact.No patient harm was reported.Cultures were collected during the surgery.The procedure was successfully completed.Patient outcome was reported stable.The explanted devices were disposed.The patient will be re-nailed at a future date.This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
(b)(6).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9MM TI CANNULATED TIBIAL NAIL-EX/330MM-STERILE
Common Device Name
NAIL,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE : SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7151243
Report Number2939274-2017-50468
Device Sequence Number786250
Product Code JDS
UDI-Device Identifier10886982083913
UDI-Public(01)10886982083913(17)260430(10)H360720
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K040762
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 11/29/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model Number04.004.346S
Device Catalogue Number04.004.346S
Device Lot NumberH360720
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/29/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date12/28/2017
Supplement Report FDA Received Date01/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;